MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number CX-SE055
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), there was a kink in the 1/4-inch exit line from the oxygenator, accompanied by a decrease in partial pressure of oxygen (po2) values on the blood parameter monitor (bpm).The entire extracorporeal circuit, including the oxygenator, was replaced.The surgical procedure was completed successfully.There was a 45-minute delay of the procedure due to the change.There was no blood loss nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: the complaint involved a tubing pack that was connected to a pediatric oxygenator that had a severe kink in the arterial tubing line exiting the arterial port of the oxygenator.This was discovered during initiation of bypass.Then the oxygenation performance of the oxygenator started to decrease, impacting the partial pressure of oxygen (po2) values to decline.Bypass was interrupted to change out the oxygenator and tubing pack with a complete new set.There was a delay.The surgery was successfully completed and there was no harm to the patient.The oxygenator and tubing pack were not returned to the manufacturer for further evaluation.A data log review was not shared with the manufacturer.Pictures were taken of the kinked tubing by the customer during bypass and shared with the manufacturer confirming the kinked tubing.
 
Additional Manufacturer Narrative
Updated blocks: b1, b2, b5 & h6.The reported complaint was confirmed.The user facility provided a picture of the issue which confirmed that the l18 tubing segment on line 1c was kinked.The most likely cause of the reported issue was determined to be due to a manual assembly error during the layering process.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key23437866
Report Number3017987980-2025-00022
Device Sequence Number12917975
Product Code OEZ
UDI-Device Identifier00699753525900
UDI-Public(01)00699753525900(17)270430(10)0001140826
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX-SE055
Device Lot Number0001140826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown